Alert archive / Nebraska / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 104, NWS North Platte, NE
NWS North Platte, NE issued this severe thunderstorm warning at Jun 1, 2018, 7:40 PM CDT for 4 counties in Nebraska. It was in force for 35 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2018, 7:40 PM CDT (00:40 UTC)
- Expired
- Jun 1, 2018, 8:15 PM CDT
- In force
- 35 min
- Issued by
- NWS North Platte, NE
- Area
- Storm-based polygon
- Hail
- 1.25 in
- Wind
- 60.0 mph
Counties Blaine County, NE, Brown County, NE, Loup County, NE, Rock County, NE
The radar
The North Platte radar (KLNX), 75 km from the middle of the area, began a volume at 00:42 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 8:03 PM CDT | HAIL 1 | 4 Sw Rose, NE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 23 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 3:57 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.7 hours before the alert went out and 129 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1982 J/kg
- Mixed-layer CIN
- -21 J/kg
- Mixed-layer LCL
- 2223 m above ground
- 0-6 km bulk shear
- 35 kt
- 0-1 km storm-relative helicity
- 19 m²/s²
- 0-3 km storm-relative helicity
- 156 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 8.1
The text
As transmitted.
303
WUUS53 KLBF 020040
SVRLBF
NEC009-017-115-149-020115-
/O.NEW.KLBF.SV.W.0104.180602T0040Z-180602T0115Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service North Platte NE
740 PM CDT FRI JUN 1 2018
The National Weather Service in North Platte has issued a
* Severe Thunderstorm Warning for...
Southwestern Rock County in north central Nebraska...
Northwestern Loup County in north central Nebraska...
Southeastern Brown County in north central Nebraska...
Northeastern Blaine County in north central Nebraska...
* Until 815 PM CDT.
* At 740 PM CDT, a severe thunderstorm was located 11 miles northeast
of Brewster, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and half dollar size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Rose, Fox Bayou and Duff.
This includes Highway 183 between mile markers 147 and 160.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1100 PM CDT for north central
Nebraska.
LAT...LON 4195 9981 4213 9981 4230 9943 4200 9953
TIME...MOT...LOC 0040Z 242DEG 29KT 4207 9974
HAIL...1.25IN
WIND...60MPH
$$
CDC2 follow-up statements
501
WWUS53 KLBF 020059
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
759 PM CDT FRI JUN 1 2018
NEC009-020109-
/O.CAN.KLBF.SV.W.0104.000000T0000Z-180602T0115Z/
Blaine NE-
759 PM CDT FRI JUN 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BLAINE COUNTY IS
CANCELLED...
The severe thunderstorm which prompted the warning has moved out of
the warned area. Therefore, the warning has been cancelled.
A Tornado Watch remains in effect until 1100 PM CDT for north central
Nebraska.
LAT...LON 4199 9961 4218 9969 4230 9943 4200 9953
TIME...MOT...LOC 0059Z 242DEG 29KT 4214 9956
$$
NEC017-115-149-020115-
/O.CON.KLBF.SV.W.0104.000000T0000Z-180602T0115Z/
Rock NE-Loup NE-Brown NE-
759 PM CDT FRI JUN 1 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 815 PM CDT
FOR SOUTHWESTERN ROCK...NORTHWESTERN LOUP AND SOUTHEASTERN BROWN
COUNTIES...
At 759 PM CDT, a severe thunderstorm was located over Rose, or 21
miles northeast of Brewster, moving northeast at 35 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Rose, Fox Bayou and Duff.
This includes Highway 183 between mile markers 147 and 159.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
A Tornado Watch remains in effect until 1100 PM CDT for north central
Nebraska.
LAT...LON 4199 9961 4218 9969 4230 9943 4200 9953
TIME...MOT...LOC 0059Z 242DEG 29KT 4214 9956
HAIL...1.00IN
WIND...60MPH
$$
CDC001
WWUS53 KLBF 020110
SVSLBF
Severe Weather Statement
National Weather Service North Platte NE
810 PM CDT FRI JUN 1 2018
NEC017-115-149-020120-
/O.EXP.KLBF.SV.W.0104.000000T0000Z-180602T0115Z/
Rock NE-Loup NE-Brown NE-
810 PM CDT FRI JUN 1 2018
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHWESTERN ROCK...
NORTHWESTERN LOUP AND SOUTHEASTERN BROWN COUNTIES WILL EXPIRE AT 815
PM CDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire. However small hail
and gusty winds are still possible with this thunderstorm.
A Tornado Watch remains in effect until 1100 PM CDT for north central
Nebraska.
LAT...LON 4199 9961 4218 9969 4230 9943 4200 9953
TIME...MOT...LOC 0110Z 242DEG 29KT 4218 9947
$$
CDCWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 6:30 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 1, 6:30 PM CDT, 1 hour 10 minutes before
Area Forecast Discussion National Weather Service North Platte NE 630 PM CDT Fri Jun 1 2018 .SHORT TERM...(This evening through Saturday) Issued at 145 PM CDT Fri Jun 1 2018 Tonight and Saturday. This evening's severe weather threat remains the primary forecast focus. Extreme wind, large hail and a few tornadoes are possible generally along and east of Highway 83 line from North Platte to Valentine, though the greatest risk of severe weather is forecast across north central Nebraska. The amplified upper ridge centered over the Central CONUS will break down to the east this afternoon and evening as a significant trough advances across the Northern Rockies. At the surface a cold front was analyzed over the western Panhandle north to a deepening surface low centered near the Black Hills. Southeasterly winds have transported juicy dew points well into the upper 60s across much of the forecast area. The 18z observation from KLBF showed a TD of 73F. With highs in the mid 80s, convective energy is already exceeding 3000 J/KG and expected to reach upwards to 4k J/KG in some areas. Strong diabatic heating will erode the remaining CIN with initial convective storms expected shortly after 20z this afternoon across northern Nebraska. Supercells are expected early in the evolution which may include tornadic supercells that interact with any lingering boundary. At this point, the warm front appears largely north of the area, but hand analysis indicates several weak wind shift/boundaries which will need to be watched. Given the strongly unstable atmosphere, large hail is expected, some of which may be as large as baseballs. The storms will quickly congeal and build south as a low level jet strengthens. The complex will transition to an extreme wind threat capable of hurricane force winds. The speed of the complex will largely limit the flood potential, but PWATS are running 90Th percentile for climatological records, so locally heavy rain would be possible if training were to occur. The most likely location of training would be on the southern end of the line with the interaction of the LLJ. Because several models are showing some up growth to the south, we expanded out POP coverage to include Lincoln county, but at that on 30% chance. Cooler and quite breezy conditions are expected Saturday behind the cold front. Could see some gusts from the northwest nearing 30 mph at times. Otherwise much drier air moving in with dew points falling into the mid 30s and 40s. Highs in the mid to upper 70s are expected under sunny skies. .LONG TERM...(Saturday night through Friday) Issued at 145 PM CDT Fri Jun 1 2018 Abbreviated due to expected severe weather threat. Upper level ridging will expand across the plains next week. Dry and warm conditions will prevail, though sufficient instability in the troposphere will provide for at least an isolated risk of thunderstorms when disturbances rotate through. Sunday night through Monday appears to bring a disturbance to our south with the next Tuesday afternoon/evening and Wednesday into Thursday. && .AVIATION...(For the 00Z TAFS through 00Z Saturday evening) Issued at 624 PM CDT Fri Jun 1 2018 Visual Flight Rules outside convective complex across north central Nebraska in advance of the dryline. Short term model solutions close where ongoing convection east of a line from Springview, Atkinsons, Anselmo and Callaway will be the focus and should move east possibly by 8 pm CDT. Moisture is limited further west where dewpoints are now in the 30s. Questionable how much additional convection may develop in the west once the convection moves out of Central Nebraska. && .LBF WATCHES/WARNINGS/ADVISORIES... None. && SHORT TERM...Jacobs LONG TERM...Jacobs AVIATION...Keck
Hazardous weather outlook, Jun 1, 6:16 PM CDT, 1 hour 24 minutes before
Hazardous Weather Outlook National Weather Service North Platte NE 616 PM CDT Fri Jun 1 2018 NEZ004>010-022>029-035>038-056>059-069>071-094-022330- Sheridan-Eastern Cherry-Keya Paha-Boyd-Brown-Rock-Holt-Garden- Grant-Hooker-Thomas-Blaine-Loup-Garfield-Wheeler-Arthur-McPherson- Logan-Custer-Deuel-Keith-Perkins-Lincoln-Chase-Hayes-Frontier- Western Cherry- 616 PM CDT Fri Jun 1 2018 /516 PM MDT Fri Jun 1 2018/ This Hazardous Weather Outlook is for portions of western and north central Nebraska. .DAY ONE...TONIGHT. Severe thunderstorms are expected through 10 pm CDT for north central Nebraska east of a line from Johnstown to Callaway. The hazards include large hail in excess of 2 inches and damaging winds to 75 mph or higher with tornadoes possible. Additional strong thunderstorm development is possible further west to Highway 83 from Valentine to Maywood, where the severe threat cannot be ruled out at this time. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. Beyond tonight the severe threat is low through Thursday. .SPOTTER INFORMATION STATEMENT... Spotter activation is requested across north central Nebraska. && Get your weather, hydrological, and climate information at http://www.weather.gov/northplatte Keck
In the hours before
Local storm report, Jun 1, 6:49 PM CDT, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
649 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0649 PM HAIL BASSETT 42.58N 99.54W
06/01/2018 E1.00 INCH ROCK NE CO-OP OBSERVER
&&
THORNESpecial weather statement, Jun 1, 6:51 PM CDT, 49 minutes before
Special Weather Statement National Weather Service North Platte NE 551 PM MDT FRI JUN 1 2018 NEZ004-020030- Sheridan NE- 551 PM MDT FRI JUN 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL SHERIDAN COUNTY UNTIL 630 PM MDT... At 551 PM MDT, Doppler radar was tracking a strong thunderstorm 16 miles northeast of Wild Horse Butte, or 19 miles south of Hay Springs, moving east at 25 mph. Dime size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Smith Lake State Wildlife Management Area and Argo Hill. This includes Highway 250 between mile markers 19 and 36. LAT...LON 4232 10272 4252 10272 4257 10221 4228 10220 TIME...MOT...LOC 2351Z 265DEG 23KT 4241 10260 Snively
Special weather statement, Jun 1, 6:59 PM CDT, 41 minutes before
Special Weather Statement National Weather Service North Platte NE 659 PM CDT FRI JUN 1 2018 NEZ027-028-038-020045- Loup NE-Custer NE-Garfield NE- 659 PM CDT FRI JUN 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN LOUP...WEST CENTRAL GARFIELD AND NORTHEASTERN CUSTER COUNTIES UNTIL 745 PM CDT... At 659 PM CDT, Doppler radar was tracking a strong thunderstorm 7 miles west of Taylor, moving northeast at 30 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Taylor, Calamus Reservoir State Recreation Area, Homestead Knolls Campground, Virginia Smith Dam, Horseshoe Bend Lake, Hannamon Bayou Campground, Nunda Shoal Campground, Deverre and Valley View Flat Campground. This includes Highway 183 between mile markers 122 and 136. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 1100 PM CDT for central and north central Nebraska. LAT...LON 4174 9937 4175 9961 4198 9935 4197 9894 TIME...MOT...LOC 2359Z 233DEG 27KT 4177 9952 CDC
Local storm report, Jun 1, 7:06 PM CDT, 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
706 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 4 NNE BASSETT 42.64N 99.51W
06/01/2018 ROCK NE PUBLIC
REPORTS OF BRANCHES AND TWIGS DOWN FROM STRONG WINDS
&&
THORNELocal storm report, Jun 1, 7:10 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NORTH PLATTE NE
710 PM CDT FRI JUN 1 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 4 E BASSETT 42.58N 99.46W
06/01/2018 ROCK NE PUBLIC
REPORTS OF BRANCHES AND TWIGS DOWN FROM STRONG WINDS
&&
THORNESpecial weather statement, Jun 1, 7:15 PM CDT, 25 minutes before
Special Weather Statement National Weather Service North Platte NE 715 PM CDT FRI JUN 1 2018 NEZ010-028-029-020100- Wheeler NE-Holt NE-Garfield NE- 715 PM CDT FRI JUN 1 2018 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN GARFIELD... SOUTHEASTERN HOLT AND NORTHWESTERN WHEELER COUNTIES UNTIL 800 PM CDT... At 715 PM CDT, Doppler radar was tracking a strong thunderstorm 11 miles southwest of Chambers, or 24 miles northeast of Burwell, moving northeast at 40 mph. Nickel size hail and wind gusts up to 50 mph will be possible with this storm. Locations impacted include... Chambers, Page and Inman. This includes the following highways... Highway 20 between mile markers 313 and 320. Highway 281 between mile markers 161 and 179. PRECAUTIONARY/PREPAREDNESS ACTIONS... This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. && A Tornado Watch remains in effect until 1100 PM CDT for north central Nebraska. LAT...LON 4198 9878 4198 9893 4238 9884 4244 9838 TIME...MOT...LOC 0015Z 211DEG 34KT 4206 9886 CDC
The office that day
Everything else NWS North Platte, NE issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 7:15 PM CDT | Special Weather Statement | LBF | Holt | 45 min |
| Jun 1, 7:44 PM CDT | Severe Thunderstorm Warning | LBF | Garfield, Holt, Loup, Rock, Wheeler | 61 min |
| Jun 1, 7:45 PM CDT | Special Weather Statement | LBF | Frontier | 45 min |
| Jun 1, 7:47 PM CDT | Special Weather Statement | LBF | Custer | 43 min |
| Jun 1, 7:54 PM CDT | Severe Thunderstorm Warning | LBF | Boyd, Holt | 51 min |
| Jun 1, 8:03 PM CDT | Special Weather Statement | LBF | Loup | 42 min |
| Jun 1, 8:17 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 43 min |
| Jun 1, 8:34 PM CDT | Special Weather Statement | LBF | Custer | 26 min |
| Jun 1, 8:34 PM CDT | Severe Thunderstorm Warning | LBF | Holt, Wheeler | 26 min |
| Jun 1, 8:43 PM CDT | Severe Thunderstorm Warning | LBF | Custer, Garfield, Holt, Loup, Wheeler | 62 min |
| Jun 1, 8:47 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 13 min |
| Jun 1, 8:55 PM CDT | Severe Thunderstorm Warning | LBF | Custer | 65 min |
| Jun 1, 11:34 PM CDT | Special Weather Statement | LBF | Frontier | 26 min |
| Jun 1, 11:48 PM CDT | Special Weather Statement | LBF | Custer | 42 min |
Nearby
Severe Thunderstorm Warnings in Nebraska, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.